Alert archive / Colorado / Red Flag Warnings in 2015
Red Flag Warning 13, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Jul 17, 2015, 4:19 AM MDT for 4 counties in Colorado. It took effect at Jul 17, 2015, 12:00 PM MDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 17, 2015, 4:19 AM MDT (10:19 UTC)
- In effect from
- Jul 17, 2015, 12:00 PM MDT
- Expired
- Jul 17, 2015, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Grand Junction, CO
Counties Garfield County, CO, Mesa County, CO, Moffat County, CO, Rio Blanco County, CO
The radar
The Grand Junction radar (KGJX), 82 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 2:53 PM MDT | NON-TSTM WND GST 45 | 1 S Meeker, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 3421 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
840 WWUS85 KGJT 171019 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 419 AM MDT FRI JUL 17 2015 COZ200-202-172130- /O.NEW.KGJT.FW.W.0013.150717T1800Z-150718T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- 419 AM MDT FRI JUL 17 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...12 TO 16 PERCENT. * IMPACTS...FIRE STARTS WILL BE DIFFICULT IF NOT IMPOSSIBLE TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
3 follow-up statements
409 WWUS85 KGJT 172103 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 303 PM MDT FRI JUL 17 2015 COZ200-202-180200- /O.CON.KGJT.FW.W.0013.000000T0000Z-150718T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- 303 PM MDT FRI JUL 17 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. * WIND...WEST-SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...FIRE STARTS WILL BE DIFFICULT IF NOT IMPOSSIBLE TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
598 WWUS85 KGJT 172124 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 324 PM MDT FRI JUL 17 2015 COZ203-180200- /O.EXA.KGJT.FW.W.0013.000000T0000Z-150718T0200Z/ LOWER COLORADO RIVER- 324 PM MDT FRI JUL 17 2015 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 203 BELOW 7500 FEET... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING BELOW 7500 FEET FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 203 LOWER COLORADO RIVER BELOW 7500 FEET. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...FIRE STARTS WILL BE DIFFICULT IF NOT IMPOSSIBLE TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ COZ200-202-180200- /O.CON.KGJT.FW.W.0013.000000T0000Z-150718T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- 324 PM MDT FRI JUL 17 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. * WIND...WEST-SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...FIRE STARTS WILL BE DIFFICULT IF NOT IMPOSSIBLE TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
466 WWUS85 KGJT 180152 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 752 PM MDT FRI JUL 17 2015 COZ200-202-180300- /O.EXP.KGJT.FW.W.0013.000000T0000Z-150718T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- 752 PM MDT FRI JUL 17 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 200 AND 202... WINDS HAVE DIMINISHED TO BELOW CRITERIA AND THE HUMIDITY IS RISING...SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MDT. $$ COZ203-180300- /O.EXP.KGJT.FW.W.0013.000000T0000Z-150718T0200Z/ LOWER COLORADO RIVER- 752 PM MDT FRI JUL 17 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 203 BELOW 7500 FEET... WINDS HAVE DIMINISHED TO BELOW CRITERIA AND THE HUMIDITY IS RISING...SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MDT. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Jul 17, 4:18 AM MDT, 1 minute earlier.
Area forecast discussion, Jul 17, 4:18 AM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
418 AM MDT FRI JUL 17 2015
.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 225 AM MDT FRI JUL 17 2015
MORNING SHOWERS ACROSS NORTHWEST COLORADO EXPECTED TO DIMINISH
SHORTLY AFTER SUNRISE. THIS NARROW BAND OF SHOWERS ASSOCIATED WITH
A WEAK WAVE LIFTING ENE. ONCE THESE STORMS END...EXPECT A RIBBON
OF DRIER AIR TO ADVECT OVER NORTHWEST COLORADO IN STRENGTHENING
WEST TO SOUTHWEST FLOW. GRADIENT FLOW ACROSS THIS REGION
TIGHTENS AS A COLD FRONT SAGS SOUTHWARD ACROSS WYOMING. EXPECT DRY
GUSTY WINDS TO DEVELOP IN THE AFTERNOON HOURS WITH SOME GUSTS
REACHING 35 MPH... ESPECIALLY MOFFAT COUNTY.
THERE ARE TWO AREAS WHERE CONVECTIVE POTENTIAL EXISTS ON THIS
AFTERNOON. PWATS ACROSS THE SRN BORDER EXCEED ONE HALF INCH
/0.50/...WHICH IS LOW BUT GOOD ENOUGH TO SPARK SOME SPOTTY STORMS
OVER THE SAN JUAN MOUNTAINS. THE SECOND AREA IS THE UINTA
MOUNTAINS WHERE THE APPROACHING COLD FRONT PROVIDES SOME DYNAMICAL
LIFT FOR STORM ACTIVITY. THE REMAINDER OF THE FORECAST AREA HAS
PWAT VALUES BELOW ONE HALF INCH...AND CONVECTION WILL HAVE A MUCH
TOUGHER TIME TO GET GOING IN THIS ENVIRONMENT. WITH PLENTY OF JULY
SUNSHINE...AFTERNOON TEMPS WILL BE NEAR THE NORM...WHICH IS ALMOST
"HOT".
THE LOW PWAT VALUES IS A ONE DAY WONDER AS MOISTURE WILL BE
ENCROACHING FROM THE SOUTHWEST ON SATURDAY. CONVECTIVE POTENTIAL
IS MUCH HIGHER AND EXPECT SCATTERED SHOWERS/STORMS BY LATE
AFTERNOON ACROSS MUCH OF THE FORECAST AREA. WITH INCREASED CLOUD
COVER...AFTERNOON TEMPS WILL BE A LITTLE COOLER ON SATURDAY.
.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 345 AM MDT FRI JUL 17 2015
TAP OF TROPICAL MOISTURE FROM HURRICANE DOLORES IS EXPECTED TO
SWEEP NORTHWARD INTO THE SOUTHWEST U.S. OVER THE NEXT FEW DAYS
WITH SOME OF THIS REACHING INTO OUR SOUTHERN ZONES BY LATE IN THE
WEEKEND. WITH HIGH PRESSURE REMAINING ANCHORED OVER
TEXAS...SOUTHERLY TAP...EVEN SUPPRESSED SOMEWHAT FROM PACIFIC
NORTHWEST TROUGH...WILL KEEP THE MONSOONAL STREAM WORKING INTO THE
REGION. NUMEROUS RIPPLES IN THE FLOW...BOTH FROM THE SOUTH AND
FROM THE PACNW TROUGH WILL MAKE TIMING OF ACTIVITY DIFFICULT...
WITH STORMS FIRING BOTH DAY AND NIGHT THROUGH THE PERIOD. AS
INFLUENCE OF DOLORES MOISTURE MOVES IN...EXPECT STORMS TO ONCE
AGAIN BECOME EFFICIENT RAIN PRODUCERS AND WITH MUCH OF THE REGION
SATURATED...FLOODING CONCERNS MAY BE HEIGHTENED THROUGH THIS
EXTENDED PERIOD. WILL MAINTAIN A BROADBRUSH APPROACH WITH HIGHEST
POPS FOCUSED ON THE AFTERNOON AND EVENING HOURS. TEMPS WILL CONT
TO RUN ON THE COOLER SIDE OF NORMAL IN THIS PATTERN.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 420 AM MDT FRI JUL 17 2015
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS THE REGION
THROUGH TONIGHT. GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING AND
LOCALLY HEAVY RAIN WILL BE ASSOCIATED WITH ANY STORMS THAT FORM. A
FEW STORMS WILL APPROACH KTEX THIS AFTERNOON AND POSSIBLY
KASE...OTHERWISE VFR CONDS ANTICIPATED AT TERMINAL SITES.
&&
.FIRE WEATHER...
ISSUED AT 225 AM MDT FRI JUL 17 2015
FUELS HAVE CURED ACROSS THE LOWER ELEVATIONS OF NORTHWEST
COLORADO. GIVEN CONDITIONS DISCUSSED IN THE SHORT TERM
DISCUSSION...A RED FLAG WARNING IS PRUDENT FOR ZONES 200 AND 202.
IN ADDITION TO THE GUSTY WINDS...DEW POINTS FALL TO THE LOWER 30S
THAT WILL RESULT IN HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT.
FOR ZONE 203...WINDS WILL BE APPROACHING CRITICAL FIRE WEATHER
CONDITIONS BUT BELIEVE THE GUSTY WINDS WILL HOLD OFF UNTIL LATE IN
THE DAY. WINDS QUICKLY SUBSIDE AFTER THE PEAK HEATING HOURS
OCCUR.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
COZ200-202.
UT...NONE.
&&
SHORT TERM...PF
LONG TERM...JDC
AVIATION...JDC
FIRE WEATHER...PFHazardous weather outlook, Jul 16, 5:06 AM MDT, 23 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 506 AM MDT THU JUL 16 2015 COZ001>014-017>023-UTZ022>025-027>029-171200- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 506 AM MDT THU JUL 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP BY EARLY THIS AFTERNOON AND PERSIST INTO THE EVENING HOURS. THE STRONGEST STORMS WILL GENERATE MODERATE TO HEAVY RAIN SHOWERS...SMALL HAIL...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING. THE COVERAGE OF STORMS WILL DECREASE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SIGNIFICANT UPTICK IN MONSOON MOISTURE IS EXPECTED THIS WEEKEND AND INTO EARLY NEXT WEEK. THIS WILL BRING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH THE POTENTIAL FOR HEAVY RAIN INCREASING. STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING...SMALL HAIL AND GUSTY OUTFLOW WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:24 PM MDT | Special Weather Statement | GJT | Eagle | 36 min |
| Jul 17, 1:55 PM MDT | Special Weather Statement | GJT | Chaffee | 35 min |
Nearby
Red Flag Warnings in Colorado, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.